Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Weird Episode
    avatar
    Anon_102137 posted:
    About six months ago I had a strange episode. I was taking a shower, when I had the strangest feeling. I was bent over double with my stomach tied up in knots. I literally felt the color leave my face. I couldn't see straight or breathe good. I yelled for my husband and that's the last thing I remember. He said I didn't pass out but he had to help me to the bed. He also told me that my face was completely gray. I honestly felt like I was dying. Someone told me it could have been a panic attack but I'm not sure. I have not had another episode like this again, but I was just wanting to get some thoughts as to what it could've been. Thanks!
    Reply
     
    avatar
    georgiagail responded:
    ?Perhaps an episode of hypotension caused by standing upright in a hot shower?

    Just a guess since it doesn't sound as if this has repeated nor have you gotten this looked into medically.

    Gail
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear Anon: Georgiagail has given an accurate GUESS, as one can have a sudden episode of low blood pressure when standing in a hot shower. Blood vessels dilate and total blood pressure can drop. A panic attack is another possible culprit.

    My best GUESS would be a vaso-vagal response. Here is a link to a good description of this courtesy of the Mayo Clinic:

    http://www.mayoclinic.com/health/vasovagal-syncope/DS00806/DSECTION=causes

    I have had a similar experience when a GYN was having a difficult time inserting an IUD. It seemed like sounds were becoming distant and something bad was happening--but I could not make anyone in the room aware of this. If you have any further episodes you should see your primary care MD. There are less common causes (eg heart arrhythmia) that would need to be ruled out.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.